Alert archive / Texas / Flash Flood Watches in 2016

Flash Flood Watch 7, NWS Midland/Odessa, TX

August 31, 2016Andrews County, Gaines County, Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this flash flood watch at Aug 31, 2016, 1:15 PM CDT for Andrews County, Gaines County, Texas; Eddy County, Lea County, New Mexico. It took effect at Aug 31, 2016, 4:00 PM CDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Aug 31, 2016, 1:15 PM CDT (18:15 UTC)
In effect from
Aug 31, 2016, 4:00 PM CDT
Expired
Sep 1, 2016, 6:52 PM CDT
In force
27 hr
Issued by
NWS Midland/Odessa, TX
Flood severity
None

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Gaines County, TX

The radar

The Midland/Odessa radar (KMAF), 122 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 6.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2016-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2016-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
134 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

245 
WGUS64 KMAF 311815
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
115 PM CDT WED AUG 31 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH MID THURSDAY MORNING FOR 
SOUTHEAST NEW MEXICO...

.HEAVY RAIN HAD FALLEN OVER MUCH OF SOUTHEASTERN NEW MEXICO SINCE
SUNDAY NIGHT. YET ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS
EXPECTED TONIGHT THROUGH MID THURSDAY MORNING. SOME OF THE
RAINFALL COULD BE LOCALLY HEAVY. SOILS ARE SATURATED AND
ADDITIONAL HEAVY RAIN MAY LEAD TO AREAS OF FLASH FLOODING.

NMZ027>029-033-034-011000-
/O.NEW.KMAF.FF.A.0007.160831T2100Z-160901T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL
1215 PM MDT WED AUG 31 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST NEW MEXICO... 
  INCLUDING THE FOLLOWING AREAS...CENTRAL LEA COUNTY...EDDY 
  COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN 
  LEA COUNTY AND SOUTHERN LEA COUNTY. 

* THROUGH THURSDAY MORNING

* HEAVY RAINFALL IS FORECAST OVER AREAS WHICH RECEIVED FLASH
  FLOODING EARLIER THIS WEEK. ANY ADDITIONAL RAINFALL COULD CAUSE
  FLASH FLOODING.

* LOW WATER CROSSINGS... BAR DITCHES... OILFIELD LEASE ROADS...
  UNDERPASSES... AND OTHER URBAN AREAS PRONE TO HIGH WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
4 follow-up statements
951 
WGUS64 KMAF 010833
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
333 AM CDT THU SEP 1 2016

...FLASH FLOOD WATCH IN EFFECT TODAY FOR SOUTHEAST NEW MEXICO AND
NORTHWEST PERMIAN BASIN...

.HEAVY RAIN HAD FALLEN OVER MUCH OF SOUTHEAST NEW MEXICO AND THE
NORTHWEST PERMIAN BASIN OVER THE LAST SEVERAL DAYS. ANOTHER ROUND
OF SHOWERS AND THUNDERSTORMS IS EXPECTED TODAY AND SOME OF THE
RAINFALL COULD BE LOCALLY HEAVY. SOILS ARE ALREADY SATURATED AND
ADDITIONAL HEAVY RAIN MAY LEAD TO AREAS OF FLASH FLOODING.

TXZ045-050-012100-
/O.EXB.KMAF.FF.A.0007.000000T0000Z-160902T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GAINES-ANDREWS-
INCLUDING THE CITIES OF...SEMINOLE...ANDREWS
333 AM CDT THU SEP 1 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE ANDREWS AND GAINES COUNTIES.

* THROUGH THIS AFTERNOON

* AREAS OF HEAVY RAINFALL MAY OCCUR OVER AREAS WHICH RECEIVED
  FLASH FLOODING EARLIER THIS WEEK. ANY ADDITIONAL RAINFALL COULD
  CAUSE FLASH FLOODING.

* LOW WATER CROSSINGS... BAR DITCHES... OILFIELD LEASE ROADS... 
  UNDERPASSES... AND OTHER URBAN AREAS PRONE TO HIGH WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

NMZ027>029-033-034-012100-
/O.EXT.KMAF.FF.A.0007.000000T0000Z-160902T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL
233 AM MDT THU SEP 1 2016

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS AFTERNOON...

THE FLASH FLOOD WATCH IS IN EFFECT FOR

* ALL OF LEA AND EDDY COUNTIES.

* THROUGH THIS AFTERNOON

* AREAS OF HEAVY RAINFALL MAY OCCUR OVER AREAS WHICH RECEIVED
  FLASH FLOODING EARLIER THIS WEEK. ANY ADDITIONAL RAINFALL COULD
  CAUSE FLASH FLOODING.

* LOW WATER CROSSINGS... BAR DITCHES... OILFIELD LEASE ROADS... 
  UNDERPASSES... AND OTHER URBAN AREAS PRONE TO HIGH WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
592 
WGUS64 KMAF 010836 CCA
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
336 AM CDT THU SEP 1 2016

...FLASH FLOOD WATCH IN EFFECT TODAY FOR SOUTHEAST NEW MEXICO AND
NORTHWEST PERMIAN BASIN...

.HEAVY RAIN HAD FALLEN OVER MUCH OF SOUTHEAST NEW MEXICO AND THE
NORTHWEST PERMIAN BASIN OVER THE LAST SEVERAL DAYS. ANOTHER ROUND
OF SHOWERS AND THUNDERSTORMS IS EXPECTED TODAY AND SOME OF THE
RAINFALL COULD BE LOCALLY HEAVY. SOILS ARE ALREADY SATURATED AND
ADDITIONAL HEAVY RAIN MAY LEAD TO AREAS OF FLASH FLOODING.

TXZ045-050-012100-
/O.COR.KMAF.FF.A.0007.000000T0000Z-160902T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GAINES-ANDREWS-
INCLUDING THE CITIES OF...SEMINOLE...ANDREWS
336 AM CDT THU SEP 1 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE ANDREWS AND GAINES COUNTIES.

* THROUGH THIS AFTERNOON

* AREAS OF HEAVY RAINFALL MAY OCCUR OVER AREAS WHICH RECEIVED
  FLASH FLOODING EARLIER THIS WEEK. ANY ADDITIONAL RAINFALL COULD
  CAUSE FLASH FLOODING.

* LOW WATER CROSSINGS... BAR DITCHES... OILFIELD LEASE ROADS... 
  UNDERPASSES... AND OTHER URBAN AREAS PRONE TO HIGH WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

NMZ027>029-033-034-012100-
/O.EXT.KMAF.FF.A.0007.000000T0000Z-160902T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL
236 AM MDT THU SEP 1 2016

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS AFTERNOON...

THE FLASH FLOOD WATCH IS IN EFFECT FOR

* ALL OF LEA AND EDDY COUNTIES.

* THROUGH THIS AFTERNOON

* AREAS OF HEAVY RAINFALL MAY OCCUR OVER AREAS WHICH RECEIVED
  FLASH FLOODING EARLIER THIS WEEK. ANY ADDITIONAL RAINFALL COULD
  CAUSE FLASH FLOODING.

* LOW WATER CROSSINGS... BAR DITCHES... OILFIELD LEASE ROADS... 
  UNDERPASSES... AND OTHER URBAN AREAS PRONE TO HIGH WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
143 
WGUS64 KMAF 011941
FFAMAF

FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
241 PM CDT THU SEP 1 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH EARLY THIS EVENING FOR
SOUTHEAST NEW MEXICO AND NORTHWEST PERMIAN BASIN...

.HEAVY RAIN HAD FALLEN OVER MUCH OF SOUTHEAST NEW MEXICO AND THE
NORTHWEST PERMIAN BASIN OVER THE LAST SEVERAL DAYS. ANOTHER ROUND
OF SHOWERS AND THUNDERSTORMS IS EXPECTED THROUGH EARLY THIS
EVENING AND SOME OF THE RAINFALL COULD BE LOCALLY HEAVY. SOILS
ARE ALREADY SATURATED AND ADDITIONAL HEAVY RAIN MAY LEAD TO AREAS
OF FLASH FLOODING.

NMZ027>029-033-034-TXZ045-050-020000-
/O.CON.KMAF.FF.A.0007.000000T0000Z-160902T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
ANDREWS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...ANDREWS
241 PM CDT THU SEP 1 2016 /141 PM MDT THU SEP 1 2016/

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST NEW MEXICO AND WESTERN TEXAS...INCLUDING 
  THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA 
  COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY 
  COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN 
  WESTERN TEXAS...ANDREWS AND GAINES. 

* UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING

* AREAS OF HEAVY RAINFALL MAY OCCUR OVER AREAS WHICH RECEIVED 
  FLASH FLOODING EARLIER THIS WEEK. ANY ADDITIONAL RAINFALL 
  COULD CAUSE FLASH FLOODING. 

* LOW WATER CROSSINGS... BAR DITCHES... OILFIELD LEASE ROADS... 
  UNDERPASSES... AND OTHER URBAN AREAS PRONE TO HIGH WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
540 
WGUS64 KMAF 012352
FFAMAF

FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
652 PM CDT THU SEP 1 2016

NMZ027>029-033-034-TXZ045-050-020100-
/O.CAN.KMAF.FF.A.0007.000000T0000Z-160902T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
ANDREWS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...ANDREWS
652 PM CDT THU SEP 1 2016 /552 PM MDT THU SEP 1 2016/

...FLASH FLOOD WATCH IS CANCELLED...

THE THREAT FOR WIDESPREAD FLASH FLOODING HAS ENDED FOR
TONIGHT...THEREFORE THE FLASH FLOOD WATCH FOR PORTIONS OF
SOUTHEAST NEW MEXICO AND WESTERN TEXAS HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood watch went out at Aug 31, 12:22 PM CDT, 53 minutes earlier.

Area forecast discussion, Aug 31, 12:22 PM CDT, 53 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1222 PM CDT WED AUG 31 2016

.DISCUSSION...
Please see the 18z aviation discussion below.

&&

.AVIATION...
MVFR ceilings will persist over much of the area this afternoon
and evening. Isolated IFR ceilings and visibility are possible
in and near scattered showers as well as after 06z Thursday
morning.

&&

.PREV DISCUSSION... /issued 333 AM CDT WED AUG 31 2016/

.DISCUSSION...
Seeing a bit of lull in precip overnight tonight with just some
light rain moving across portions of southeast New Mexico and
Permian Basin. Today, we begin to see a slight change in the upper
pattern as a weak upper ridge over OK/north TX region begins to
shift SW over the area. It looks as though easterly/upslope flow
will continue in low and mid levels, keeping abundant moisture in
place the next several days as well as fairly decent rain chances
across the region. Unfortunately, best chances for heavy rain and
localized flooding will remain over southeast New Mexico, Guadalupe
Mountains, upper Trans Pecos and NW Permian Basin today, where
flash flooding has been of some concern the last few days. Given
that widespread flooding is not expected, decided to go ahead and
cancel the Flash Flood Watch for the entire forecast area.
Temperatures will be similar or maybe a degree or two warmer than
what we saw on Tuesday with highs ranging from the upper 70s
across SE NM and the mountain regions to the mid/upper 80s
elsewhere. Rain chances hang on into Thursday and Friday although
coverage is expected to be lower than previous days. By the
weekend, we should see a little more sun and lowering rain
chances, resulting in temps returning to near normal readings with
highs in the upper 80s to low 90s through early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     85  70  86  70 /  40  30  40  30
Carlsbad                       78  65  79  66 /  60  50  50  40
Dryden                         89  72  91  72 /  30  20  20  10
Fort Stockton                  84  67  84  67 /  40  30  40  20
Guadalupe Pass                 73  60  75  62 /  60  50  40  30
Hobbs                          78  64  78  65 /  50  50  50  40
Marfa                          77  61  79  62 /  40  30  30  20
Midland Intl Airport           85  68  85  68 /  40  40  40  30
Odessa                         84  68  84  68 /  40  40  40  30
Wink                           84  68  85  69 /  50  40  40  30

&&

.MAF Watches/Warnings/Advisories...
NM...None.
TX...None.
&&

03/12
Hazardous weather outlook, Aug 31, 12:58 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1258 PM CDT WED AUG 31 2016

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-011800-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
1258 PM CDT WED AUG 31 2016 /1158 AM MDT WED AUG 31 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS THIS AFTERNOON THROUGH TONIGHT OVER
EDDY AND LEA COUNTIES IN NEW MEXICO WILL RESULT IN THE POTENTIAL
FOR FLASH FLOODING. AN ISOLATED THUNDERSTORM IS ALSO POSSIBLE.
OTHER LOCATIONS ALONG AND EAST OF THE PECOS RIVER MAY NOT
EXPERIENCE THE SAME COVERAGE OF RAIN...HOWEVER SLOW MOVING STORMS
WILL HAVE THE POTENTIAL TO PRODUCE LOCALIZED FLOODING OF LOW LYING
AREAS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE FOR LOCALLY HEAVY RAINFALL ON THURSDAY. ISOLATED
FLASH FLOODING WILL BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, Aug 31, 8:24 AM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
824 AM CDT WED AUG 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 AM     FLASH FLOOD      ARTESIA                 32.85N 104.43W
08/31/2016                   EDDY               NM   TRAINED SPOTTER

            WEST RAY AVENUE, 1.83 INCHES OF RAIN REPORTED. STREET
            FLOODED CURB TO CURB 3 TO 6 INCHES DEEP.

&&

CMR
Local storm report, Aug 31, 12:04 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1204 PM CDT WED AUG 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 PM     FLASH FLOOD      ARTESIA                 32.85N 104.43W
08/31/2016                   EDDY               NM   LAW ENFORCEMENT

            SEVERAL STREETS BARRICADED IN ARTESIA DUE TO HIGH WATER.

&&

JMC

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 7:42 PM CDTRiver Flood WarningMAFPresidio19 hr
Aug 30, 7:42 PM CDTRiver Flood WarningMAFBrewster, Presidio54 hr
Aug 30, 9:06 PM CDTRiver Flood WarningMAFBrewster47 hr
Aug 31, 3:58 AM CDTAreal Flood AdvisoryMAFGaines3 hr
Aug 31, 8:26 AM CDTRiver Flood WarningMAFPresidio3 days
Aug 31, 2:30 PM CDTAreal Flood AdvisoryMAFLoving, Winkler2 hr
Aug 31, 4:08 PM CDTAreal Flood AdvisoryMAFGaines3 hr
Aug 31, 5:59 PM CDTFlash Flood WarningMAFAndrews3 hr
Aug 31, 6:05 PM CDTAreal Flood AdvisoryMAFMartin3 hr
Aug 31, 6:18 PM CDTAreal Flood AdvisoryMAFHoward, Martin3 hr
Aug 31, 6:46 PM CDTAreal Flood AdvisoryMAFEctor3 hr
Aug 31, 6:55 PM CDTAreal Flood AdvisoryMAFMitchell, Scurry3 hr
Aug 30, 7:34 PM CDTAreal Flood WarningMAFEddy3 hr
Aug 31, 4:24 AM CDTAreal Flood AdvisoryMAFEddy4 hr
Aug 31, 8:29 AM CDTAreal Flood AdvisoryMAFEddy3 hr
Aug 31, 9:09 AM CDTAreal Flood AdvisoryMAFEddy3 hr
Aug 31, 9:55 AM CDTFlash Flood WarningMAFEddy3 hr
Aug 31, 12:46 PM CDTAreal Flood AdvisoryMAFEddy, Lea3 hr
Aug 31, 3:39 PM CDTAreal Flood AdvisoryMAFLea3 hr

Nearby

Flash Flood Watches in Texas, 2016Flash Flood Watches in New Mexico, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.